Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Linear continuous division for exterior and interior products


Authors: P. Domanski and B. Jakubczyk
Journal: Proc. Amer. Math. Soc. 131 (2003), 3163-3175
MSC (2000): Primary 46E10, 58A10
DOI: https://doi.org/10.1090/S0002-9939-03-07107-7
Published electronically: May 9, 2003
MathSciNet review: 1992857
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the complex

\begin{displaymath}\begin{CD}0@>>> {\Lambda\sb 0(M;E)} @>{\partial\sb \omega}>> ... ...>>{\dots} @>{\partial\sb\omega}>> {\Lambda\sb m(M;E)}, \end{CD}\end{displaymath}

where $E$ is a finite-dimensional vector bundle over a suitable differential manifold $M$, $\Lambda\sb q(M;E)$ denotes the space of all smooth or real analytic or holomorphic sections of the $q$-exterior product of $E$ and $\partial\sb\omega(\eta):=\omega\wedge\eta$ for $\omega\in \Lambda\sb 1(M;E)$. We give sufficient and necessary conditions for the above complex to be exact and, in smooth and holomorphic cases, we give sufficient conditions for its splitting, i.e., for existence of linear continuous right inverse operators for $\partial\sb\omega:\Lambda\sb q(M;E)\to \operatorname{Im} \partial\sb\omega\subseteq \Lambda\sb{q+1}(M;E)$.

Analogous results are obtained whenever $M$ is replaced by a suitable closed subset $X$ or $\partial\sb\omega$ are replaced by the interior product operators $\partial\sb Z$, $\partial\sb Z(\eta):=Z\rfloor \eta$ for a given section $Z$ of the dual bundle $E\sp *$.


References [Enhancements On Off] (What's this?)

  • 1. E. Bierstone, P. Milman, Local analytic invariants and splitting theorems in differential analysis, Israel J. Math. 60 (1987), 257-280. MR 89g:58021
  • 2. E. Bierstone, P. Milman, Geometric and differential properties of subanalytic sets, Ann. Math. 147 (1998), 731-785. MR 2000c:32027
  • 3. E. Bierstone, G. W. Schwartz, Continuous linear division and extension of $C\sp\infty$ functions, Duke Math. J. 50 (1983), 233-271. MR 86b:32010
  • 4. H. Cartan, Variétés analytiques réelles et variétés analytiques complexes, Bull. Soc. Math. France 85 (1957), 77-99. MR 20:1339
  • 5. P. Domanski, D. Vogt, A splitting theorem for the space of smooth functions, J. Funct. Anal. 153 (1998), 203-248. MR 99b:46001
  • 6. P. Domanski, D. Vogt, A splitting theory for the space of distributions, Studia Math. 140 (2000), 57-77. MR 2001e:46125
  • 7. P. Domanski, D. Vogt, Distributional complexes split for positive dimensions, J. reine angew. Math. 522 (2000), 63-79. MR 2001g:46090
  • 8. D. Eisenbud, Commutative Algebra, Springer Verlag, 1994. MR 97a:13001
  • 9. L. Frerick, Extension operators for spaces of infinitely differentiable Whitney functions, Habilitationsschrift, Wuppertal, 2001.
  • 10. P. Griffiths, J. Harris, Principles of Algebraic Geometry, Wiley and Sons, New York, 1978. MR 80b:14001
  • 11. F. Guaraldo, P. Macri, A. Tancredi, Topics on Real Analytic Spaces, Vieweg, Braunschweig, 1986. MR 90j:32001
  • 12. B. Jakubczyk, M. Zhitomirskii, Local reduction theorems and invariants for singular contact structures, Ann. Inst. Fourier 51 (2001), 237-295. MR 2002c:58001
  • 13. B. Jakubczyk, M. Zhitomirskii, Distributions of corank 1 and their characteristic vector fields, Trans. Amer. Math. Soc., to appear.
  • 14. B. Malgrange, Ideals of Differentiable Functions, Oxford University Press, Oxford, 1966. MR 35:3446
  • 15. R. Meise, D. Vogt, Introduction to Functional Analysis, Clarendon Press, Oxford, 1997. MR 98g:46001
  • 16. R. Moussu, Sur l'existence d'intégrales premières pour un germe de forme de Pfaff, Ann. Inst. Fourier 26 (1976), 171-220. MR 54:3737
  • 17. R. Narasimhan, Introduction to the Theory of Analytic Spaces, Lecture Notes in Math. 25, Springer, Berlin, 1966. MR 36:428
  • 18. M. Poppenberg, D. Vogt, A tame splitting theorem for exact sequences of Fréchet spaces, Math. Z. 219 (1995), 141-161. MR 96h:46109
  • 19. S. Rolewicz, Metric Linear Spaces, PWN - Polish Scientific Publisher, Warszawa, 1984. MR 55:10993 (review of 1972 edition)
  • 20. J.M. Ruiz, The Basic Theory of Power Series, Advanced Lectures in Mathematics, Vieveg, Wiesbaden, 1993. MR 94i:13012
  • 21. J.-P. Serre, Faisceaux algébriques cohérents, Ann. Math. 69 (1955), 197-278. MR 16:953c
  • 22. M. Tidten, Fortsetzungen von $C\sp\infty$-Funktionen, welche auf einer abgeschlossenen Menge in $\mathbb{R}\sp n$ definiert sind, Manuscripta Math. 27 (1979), 291-312. MR 80k:58016
  • 23. J. C. Tougeron, Ideaux de Fonctions Differentiables, Springer, Berlin, 1972. MR 55:13472
  • 24. D. Vogt, Sequence space representations of spaces of test functions and distributions, in: Functional Analysis, Holomorphy and Approximation Theory, G. L. Zapata (ed.), Lecture Notes Pure Appl. Math. 83, Marcel Dekker, New York, 1983. MR 84f:46048
  • 25. V. P. Zaharjuta, Spaces of analytic functions and complex potential theory, in: Linear Topological Spaces and Complex Analysis 1, A. Aytuna (ed.), METU-TÜBITAK, Ankara, 1994, pp. 74-146. MR 97d:46002

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46E10, 58A10

Retrieve articles in all journals with MSC (2000): 46E10, 58A10


Additional Information

P. Domanski
Affiliation: Faculty of Mathematics and Computer Science, A. Mickiewicz University and Institute of Mathematics (Poznań branch), Polish Academy of Sciences, Umultowska 87, 61-614 Poznań, Poland
Email: domanski@math.amu.edu.pl

B. Jakubczyk
Affiliation: Institute of Applied Mathematics, Warsaw University, ul. Banacha 2, 02-097 Warszawa, Poland On leave from: Institute of Mathematics, Polish Academy of Sciences, Warszawa, Poland
Email: B.Jakubczyk@impan.gov.pl

DOI: https://doi.org/10.1090/S0002-9939-03-07107-7
Keywords: Exact complexes, splitting, exterior and interior multiplication, division properties, spaces of smooth functions, spaces of holomorphic functions, spaces of real analytic functions
Received by editor(s): May 7, 2002
Published electronically: May 9, 2003
Additional Notes: The research of the second named author was partially supported by the Committee for Scientific Research, Poland, grant KBN 2P03A 03516
Communicated by: Jozef Dodziuk
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society